Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 55, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 7:42 PM EDT for Richmond County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 2, 2000, 8:45 PM EDT
- In force
- 63 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Richmond County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 022343
SVRNYC
NYC047-061-081-085-030045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
742 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
QUEENS...
KINGS (BROOKLYN)...
RICHMOND (STATEN ISLAND)...
NEW YORK (MANHATTAN)...
* UNTIL 845 PM EDT...
* AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST
OF RIDGEFIELD TO AVENEL...MOVING EAST AT 20 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
ASTORIA...BATTERY PARK...LONG ISLAND CITY...TODT HILL AROUND 750 PM
EDT...
HUGUENOT...JACKSON HEOGHTS...LAGUARDIA AIRPORT...TOMPKINSVILLE
AROUND 755 PM EDT...
BAY RIDGE...CROWN HEIGHTS AROUND 800 PM EDT...
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFF|ICE IN UPTON NY.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 2, 2:40 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 PM EDT FRI JUN 2 2000 SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG SEEMS LKLY. OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND. A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN. MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD TIGHTENS SO SCA WL CONT. WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND 4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP. .OKX...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 65 min |
| Jun 2, 6:50 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 40 min |
| Jun 2, 7:04 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 56 min |
| Jun 2, 7:38 PM EDT | Severe Thunderstorm Warning | OKX | Bronx | 52 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | New York | 63 min |
| Jun 2, 7:42 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens | 63 min |
| Jun 2, 7:55 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.